MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX060603CS
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this particular case no sample was provided for evaluation.Therefore the reported problem could not be reproduced.Potential factors that could have led or contributed to the reported event have been evaluated.Therefore previous investigations of similar complaints have been reviewed.The event may have been associated with insufficient flushing of the device.Reportedly, the system was flushed prior to use.Furthermore, the use of a damaged or incorrect guide wire may have also led to the reported failure.Based on the information available and as no sample was returned, a definite root cause for the reported event could not be determined.In reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used", "flush the inner lumen of the stent system with heparinized normal saline prior to use." and "if resistance is met during stent system introduction, the stent system should be removed and another stent system should be used.".
 
Event or Problem Description
It was reported that the delivery system was advanced and half way it got stuck.This device was the second one which was used in this patient and both devices failed in the same way.A third device was used to complete the procedure.There was no reported patient injury.This is the same patient as reported in medwatch report # 9681442-2016-00062.

Brand Name
LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5470432
Report Number9681442-2016-00061
Device Sequence Number301747
Product Code NIP
UDI-Device Identifier04049519001203
UDI-Public(01)04049519001203(17)171008(10)ANZJ1395
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2017
Device Catalogue NumberEX060603CS
Device Lot NumberANZJ1395
Was Device Available for Evaluation? No
Event Location Outpatient Treatment Facility
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2016
Supplement Report FDA Received Date03/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight82